Alert archive / Washington / River Flood Warnings in 2016
River Flood Warning 1, NWS Spokane, WA
NWS Spokane, WA issued this river flood warning at Apr 21, 2016, 4:07 PM PDT for Chelan County, Washington. It took effect at Apr 22, 2016, 3:27 AM PDT. It was in force for 53 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2016, 4:07 PM PDT (23:07 UTC)
- In effect from
- Apr 22, 2016, 3:27 AM PDT
- Expired
- Apr 24, 2016, 7:58 AM PDT
- In force
- 53 hr
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Chelan County, WA
The radar
The Seattle radar (KATX), 127 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Stehekin River at Stehekin (STHW1). The gauge peaked at 23.87 ft at Apr 22, 2016, 1:00 AM PDT.
- Action stage
- 19.5 ft
- Minor stage
- 20.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12451000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
244 WGUS46 KOTX 212307 FLWOTX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPOKANE, WA 407 PM PDT THU APR 21 2016 ...The National Weather Service in Spokane has issued a flood warning for the following rivers and lakes in Washington... Stehekin River at Stehekin AFFECTING Chelan County ...UNSEASONABLY WARM TEMPERATURES HAVE RESULTED IN INCREASED SNOW MELT. THIS SNOW MELT...IN COMBINATION WITH THE PERIODIC THREAT OF RAIN THROUGH FRIDAY IS EXPECTED TO PUSH RIVER LEVELS ABOVE FLOOD STAGE... PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information is available at: http://water.weather.gov/ahps2/index.php?wfo=otx The spring snow melt runoff in lakes and rivers is dangerously cold and can be life threatening for those that come into contact with the water. Take appropriate precautions. Be aware of large debris in the river. High water levels can push logs and other large debris into the river...increasing the danger to people and boats. Never drive cars...Trucks or sport utility vehicles through flooded areas. The water may be too deep to allow for safe passage. As little as one foot of water on the road can move most vehicles off the road. && WAC007-221107- /O.NEW.KOTX.FL.W.0001.160422T1027Z-160424T1458Z/ /STHW1.1.ER.160422T1027Z.160423T1200Z.160424T0258Z.NO/ 407 PM PDT THU APR 21 2016 The National Weather Service in Spokane, WA has issued a * Flood Warning for The Stehekin River at Stehekin. * from late tonight to Sunday morning. * At 3:30 PM Thursday the stage was 23.20 feet. * Flood stage is 24.00 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by early Friday morning and continue to rise to near 24.2 feet by Saturday morning... before dropping Saturday evening. && LAT...LON 4849 12076 4832 12057 4825 12067 4831 12101 4848 12103 * At 24.0 feet...The River may be out of its banks in spots and onto the Stehekin Valley Road and Company Creek Road. * At 23.8 feet...McGregor's Meadow Road will be mostly flooded. * At 23.5 feet...Some water may be over McGregor Meadows Road and the drive through the Tollber pasture. Part of the Harlequin Campground may be flooded. $$
4 follow-up statements
224 WGUS46 KOTX 220924 FLWOTX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPOKANE, WA 224 AM PDT FRI APR 22 2016 ...The National Weather Service In Spokane has continued a flood warning for the following rivers and lakes in Washington... Stehekin River at Stehekin AFFECTING Chelan County ...UNSEASONABLY WARM TEMPERATURES HAVE RESULTED IN INCREASED SNOW MELT. THIS SNOW MELT...IN COMBINATION WITH THE PERIODIC THREAT OF RAIN THROUGH toDAY IS EXPECTED TO PUSH RIVER LEVELS ABOVE FLOOD STAGE... PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information is available at: http://water.weather.gov/ahps2/index.php?wfo=otx The spring snow melt runoff in lakes and rivers is dangerously cold and can be life threatening for those that come into contact with the water. Take appropriate precautions. Be aware of large debris in the river. High water levels can push logs and other large debris into the river...increasing the danger to people and boats. Never drive cars...Trucks or sport utility vehicles through flooded areas. The water may be too deep to allow for safe passage. As little as one foot of water on the road can move most vehicles off the road. && WAC007-222124- /O.EXT.KOTX.FL.W.0001.160422T1045Z-160424T1458Z/ /STHW1.1.ER.160422T1045Z.160423T1200Z.160424T0258Z.NO/ 224 AM PDT FRI APR 22 2016 The Flood Warning continues for The Stehekin River at Stehekin. * until Sunday morning. * At 1:30 AM Friday the stage was 23.84 feet. * Flood stage is 24.00 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by early Friday morning and continue to rise to near 24.2 feet by early Saturday. The river is forecast to fall below flood stage by Saturday evening. && LAT...LON 4849 12076 4832 12057 4825 12067 4831 12101 4848 12103 * At 24.0 feet...The River may be out of its banks in spots and onto the Stehekin Valley Road and Company Creek Road. * At 23.8 feet...McGregor's Meadow Road will be mostly flooded. * At 23.5 feet...Some water may be over McGregor Meadows Road and the drive through the Tollber pasture. Part of the Harlequin Campground may be flooded. $$
421 WGUS86 KOTX 221944 FLSOTX FLOOD STATEMENT NATIONAL WEATHER SERVICE SPOKANE, WA 1244 PM PDT FRI APR 22 2016 ...The flood warning continues for the following rivers and lakes in Washington... Stehekin River at Stehekin AFFECTING Chelan County ...Unseasonably warm temperatures have resulted in increased snow melt. This snow melt...in combination with the perodic threat of rain...is expected to push river levels above flood stage... PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information is available at: http://water.weather.gov/ahps2/index.php?wfo=otx The spring snow melt runoff in lakes and rivers is dangerously cold and can be life threatening for those that come into contact with the water. Take appropriate precautions. Be aware of large debris in the river. High water levels can push logs and other large debris into the river...increasing the danger to people and boats. Never drive cars...Trucks or sport utility vehicles through flooded areas. The water may be too deep to allow for safe passage. As little as one foot of water on the road can move most vehicles off the road. && WAC007-231944- /O.EXT.KOTX.FL.W.0001.000000T0000Z-160424T1328Z/ /STHW1.1.RS.160423T0505Z.160423T1200Z.160424T0128Z.NO/ 1244 PM PDT FRI APR 22 2016 ...Flood Warning now in effect until Sunday morning... The Flood Warning continues for The Stehekin River at Stehekin. * until Sunday morning. * At 11:30 AM Friday the stage was 23.52 feet. * Flood stage is 24.00 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by tonight and continue to rise to near 24.2 feet by early tomorrow. The river is forecast to fall below flood stage by tomorrow evening. && LAT...LON 4849 12076 4832 12057 4825 12067 4831 12101 4848 12103 * At 24.0 feet...The River may be out of its banks in spots and onto the Stehekin Valley Road and Company Creek Road. * At 23.8 feet...McGregor's Meadow Road will be mostly flooded. * At 23.5 feet...Some water may be over McGregor Meadows Road and the drive through the Tollber pasture. Part of the Harlequin Campground may be flooded. $$
684 WGUS86 KOTX 230331 FLSOTX FLOOD STATEMENT NATIONAL WEATHER SERVICE SPOKANE, WA 831 PM PDT FRI APR 22 2016 ...The flood warning continues for the following rivers and lakes in Washington... Okanogan River near Tonasket AFFECTING Okanogan County Stehekin River at Stehekin AFFECTING Chelan County ...Unseasonably warm temperatures have resulted in increased snow melt. This snow melt...in combination with the periodic threat of rain...is expected to push river levels above flood stage... PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information is available at: http://water.weather.gov/ahps2/index.php?wfo=otx The spring snow melt runoff in lakes and rivers is dangerously cold and can be life threatening for those that come into contact with the water. Take appropriate precautions. Be aware of large debris in the river. High water levels can push logs and other large debris into the river...increasing the danger to people and boats. Never drive cars...Trucks or sport utility vehicles through flooded areas. The water may be too deep to allow for safe passage. As little as one foot of water on the road can move most vehicles off the road. && WAC047-240331- /O.EXT.KOTX.FL.W.0002.160423T1035Z-160428T0850Z/ /TONW1.1.RS.160423T1035Z.160425T1200Z.160427T2050Z.NO/ 831 PM PDT FRI APR 22 2016 ...Flood Warning now in effect until late Wednesday night... The Flood Warning continues for The Okanogan River near Tonasket. * from late tonight to late Wednesday night. * At 8:15 PM Friday the stage was 14.86 feet. * Flood stage is 15.00 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by early tomorrow and continue to rise to near 16.0 feet by Monday morning. The river is forecast to fall below flood stage by Wednesday early afternoon. && LAT...LON 4895 11945 4893 11932 4825 11951 4832 11968 4895 11945 * At 18.0 feet...Major flooding of surrounding cropland is likely. Some homes and buildings adjacent to the river will experience some basement and first floor flooding. * At 17.5 feet...Water will be behind the levee due to seepage, flooding the Motocross track downstream of the City of Okanogan. * At 17.0 feet...Low lying fields and pasture land in the flood plain along the Okanogan river valley, from Oroville to Okanogan, will be flooded. Some homes near river in Okanogan may experience some basement flooding from seepage. Water will be between the railroad and Highway 97 near Cordell, south of Oroville. Water will be against the shoulder of Omak River Road across from Wanacut Creek. * At 16.0 feet...Pasture land between Rodeo Track Road and Benton Street, on the east side of the river near Omak, will begin to flood. * At 15.0 feet...Minor flooding of low-lying areas is likely between Oroville and Tonasket. $$ WAC007-240331- /O.EXT.KOTX.FL.W.0001.000000T0000Z-160424T1328Z/ /STHW1.1.RS.160423T1742Z.160424T0000Z.160424T0128Z.NO/ 831 PM PDT FRI APR 22 2016 ...Flood Warning now in effect until Sunday morning... The Flood Warning continues for The Stehekin River at Stehekin. * until Sunday morning. * At 7:30 PM Friday the stage was 23.31 feet. * Flood stage is 24.00 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by tomorrow late morning and continue to rise to near 24.0 feet by tomorrow afternoon. The river is forecast to fall below flood stage by tomorrow evening. && LAT...LON 4849 12076 4832 12057 4825 12067 4831 12101 4848 12103 * At 24.0 feet...The River may be out of its banks in spots and onto the Stehekin Valley Road and Company Creek Road. * At 23.8 feet...McGregor's Meadow Road will be mostly flooded. * At 23.5 feet...Some water may be over McGregor Meadows Road and the drive through the Tollber pasture. Part of the Harlequin Campground may be flooded. $$
686 WGUS86 KOTX 231346 FLSOTX FLOOD STATEMENT NATIONAL WEATHER SERVICE SPOKANE, WA 646 AM PDT SAT APR 23 2016 ...The flood warning is cancelled for the following rivers and lakes in Washington... Stehekin River at Stehekin AFFECTING Chelan County ...The flood warning continues for the following rivers and lakes in Washington... Okanogan River near Tonasket AFFECTING Okanogan County ...Unseasonably warm temperatures have resulted in increased snow melt. This snow melt...in combination with the periodic threat of rain...is expected to push river levels above flood stage... PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information is available at: http://water.weather.gov/ahps2/index.php?wfo=otx The spring snow melt runoff in lakes and rivers is dangerously cold and can be life threatening for those that come into contact with the water. Take appropriate precautions. Be aware of large debris in the river. High water levels can push logs and other large debris into the river...increasing the danger to people and boats. Never drive cars...Trucks or sport utility vehicles through flooded areas. The water may be too deep to allow for safe passage. As little as one foot of water on the road can move most vehicles off the road. && WAC047-241346- /O.CON.KOTX.FL.W.0002.000000T0000Z-160428T0850Z/ /TONW1.1.RS.160423T0830Z.160425T1200Z.160427T2050Z.NO/ 646 AM PDT SAT APR 23 2016 The Flood Warning continues for The Okanogan River near Tonasket. * until late Wednesday night. * At 6:15 AM Saturday the stage was 15.10 feet. * Flood stage is 15.00 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river is expected to continue to rise to near 16.0 feet by Monday morning. The river is forecast to fall below flood stage Wednesday early afternoon. && LAT...LON 4895 11945 4893 11932 4825 11951 4832 11968 4895 11945 * At 18.0 feet...Major flooding of surrounding cropland is likely. Some homes and buildings adjacent to the river will experience some basement and first floor flooding. * At 17.5 feet...Water will be behind the levee due to seepage, flooding the Motocross track downstream of the City of Okanogan. * At 17.0 feet...Low lying fields and pasture land in the flood plain along the Okanogan river valley, from Oroville to Okanogan, will be flooded. Some homes near river in Okanogan may experience some basement flooding from seepage. Water will be between the railroad and Highway 97 near Cordell, south of Oroville. Water will be against the shoulder of Omak River Road accross from Wanacut Creek. * At 16.0 feet...Pasture land between Rodeo Track Road and Benton Street, on the east side of the river near Omak, will begin to flood. * At 15.0 feet...Minor flooding of low-lying areas is likely between Oroville and Tonasket. $$ WAC007-231416- /O.CAN.KOTX.FL.W.0001.000000T0000Z-160424T1328Z/ /STHW1.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 646 AM PDT SAT APR 23 2016 The Flood Warning is cancelled for The Stehekin River at Stehekin. * At 6:30 AM Saturday the stage was 23.18 feet. * Flood stage is 24.00 feet. * Forecast...The river crested below flood stage at 23.7 feet. The river is forecast to continue falling to 23.1 feet by early tomorrow. && LAT...LON 4849 12076 4832 12057 4825 12067 4831 12101 4848 12103 * At 24.0 feet...The River may be out of its banks in spots and onto the Stehekin Valley Road and Company Creek Road. * At 23.8 feet...McGregor's Meadow Road will be mostly flooded. * At 23.5 feet...Some water may be over McGregor Meadows Road and the drive through the Tollber pasture. Part of the Harlequin Campground may be flooded. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this river flood warning went out at Apr 21, 2:46 PM PDT, 1 hour 21 minutes earlier.
Area forecast discussion, Apr 21, 2:46 PM PDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Spokane WA 246 PM PDT THU APR 21 2016 .SYNOPSIS... A cold front will arriver early Friday morning bringing an increasing chance for showers. Scattered thunderstorms will be possible on Friday afternoon and evening. Much cooler and unsettled weather will then arrive this weekend and will likely persist through the middle of next week. && .DISCUSSION... Tonight: A large low pressure system will move inland late tonight and early tomorrow morning. The heart of the low will track into southern Oregon and northern California during the early morning hours producing widespread rain well south our region. For tonight, we will be tracking the passage of a cold front expected to arrive in the 2 AM to 6 AM time frame. An influx of mid and high level moisture along and ahead of the cold front will increase the potential for scattered showers overnight. There may even be some embedded thunderstorms overnight and tomorrow morning given the amount of elevated buoyancy on the forecast soundings. For now, we have not included late night thunderstorms in the forecast given the very high cloud bases. While there is good instability for potential charge separation in the updraft, there may not be enough liquid within the updraft for lightning. Showers tonight into Friday morning probably won't produce much rainfall. High cloud bases and fast movement of cells will limit precipitation amounts to less than a tenth of an inch. Friday and Friday Night: Friday will be a good 8 to 10 degrees cooler behind the passage of the cold front in the morning. Scattered morning showers will accompany the frontal passage in the morning. The extent of afternoon showers and thunderstorms in the afternoon will depend on the amount of sunshine and destabilization we receive. Synoptic scale forcing with the incoming low will largely be digging into southern Oregon, Nevada and northern California Friday afternoon. We may see a weak upper level disturbance peal off the upper low toward our region in the afternoon, but in general our upper level wind fields will be weakening through the day. By late afternoon, our deep layer shear profiles become less conducive for severe thunderstorms. At this time, it looks like the greatest potential for hail and damaging wind gusts will be over central and northeast Oregon with the best combination of CAPE and shear. It may be possible that a strong cell could move into southeast Washington or the southern Idaho Panhandle late in the afternoon or early in the evening. Another possible area of concern is the north Washington Cascades. The NAM and GFS prog several hundred J/KG of CAPE over the mountains around Leavenworth, Lake Chelan and Mazama. At this time, we don't see a kicker for thunderstorms, but there may be enough differential heating over the high terrain to produce thunderstorms. Rain near burn scars will be a perpetual concern this year, but at this time, heavy rain chances to not look high enough to warrant a flash flood watch. Saturday: Late Friday night into Saturday has the potential for significant wrap around rain over the southern Idaho Panhandle and southeast Washington. A widespread quarter of an inch with localized amounts exceeding 1 inch are advertised by the NAM and GFS. The exact location of deformation band rains are tough to forecast because these bands tend to be narrow and highly localized. Rises on creeks and small streams could be an issue especially if this band of rain develops over the Palouse and Paradise Creek basin. /GKoch Sunday through Thursday...unsettled and occasionally showery conditions with temperatures near seasonal normals will characterize the extended period. Overall model agreement is reasonable between the latest GFS and ECMWF depicting a series of Pacific troughs cutting off into closed lows while migrating into the Great Basin. This will promote an overall troughy pattern over the western United States through the extended period leading to high confidence that the current heat wave will be replaced with a temperature regime much closer to normal....generally upper 50s and low to mid 60s in the populated valleys and Columbia Basin. As far as precipitation is concerned...Sunday looks like the best chance for appreciable rain shower activity as the first trough approaches the area and generates a passing surface low over southern Canada. A trailing cold front will append to this low pressure and generate scattered to numerous showers north and east of a line from Omak to Lewiston Saturday night and Sunday morning...along with breezy conditions. After this the precipitation potential is less certain. The trajectory of these passing upper lows places any deeper moisture axes associated with deformation or wrap-around showers mainly south of the region...with the best chance of any significant showers over the far southeastern reaches of the forecast area...from the Palouse and southward...and even this potential is not a confident bet. Still...despite the lack of any readily identifiable organized storms or triggering waves a cool spring-time troffy pattern will probably lead to a moderate chance of hit-and-miss showers over the mountains each day and some isolated rain showers in the basin. The chance of any of these showers running over any particular location in the basin will be small...and probably null in the Cascades lee zones...but the threat is high enough to include a mention pretty much each day through the extended forecast over the eastern basin and mountains ringing the basin. /Fugazzi && .AVIATION... 18z TAFS: Bands of mid and high clouds are expected today into this evening as we transition from a strong high pressure ridge to a slow moving low pressure trough. Scattered light showers or virga will be possible this afternoon with bands of 10-12 thousand foot cumulus. By mid to late afternoon, the most concentrated showers are expected to be over the north Cascades and Okanogan Highland and a few thunderstorms may accompany these showers. The arrival of a cold front in the 09z-15z time frame will increase the potential for widely scattered high based showers region-wide. The majority of the TAF sites are carrying VCSH since showers will be short-lived, high based, and won't produce much measurable precipitation. /GKoch && .PRELIMINARY POINT TEMPS/POPS... Spokane 54 72 47 61 43 59 / 20 30 30 40 40 30 Coeur d'Alene 52 72 45 58 41 59 / 30 30 40 60 50 40 Pullman 52 70 42 57 40 58 / 20 40 90 90 40 30 Lewiston 56 76 48 60 44 64 / 10 30 90 90 30 40 Colville 51 74 45 68 42 61 / 20 40 30 40 60 40 Sandpoint 48 70 42 58 40 57 / 30 40 40 60 60 40 Kellogg 50 72 41 53 38 56 / 20 30 80 90 60 50 Moses Lake 52 76 45 71 44 67 / 20 20 20 10 20 20 Wenatchee 53 73 48 68 47 65 / 30 30 20 10 30 20 Omak 52 74 46 72 44 64 / 20 50 20 20 30 40 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Apr 21, 5:29 AM PDT, 10 hours 38 minutes before
Hazardous Weather Outlook National Weather Service SPOKANE WA 529 AM PDT THU APR 21 2016 IDZ001-004-WAZ037-038-042-043-221230- NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- 529 AM PDT THU APR 21 2016 This Hazardous Weather Outlook is for portions of North Idaho... North Central Washington and Northeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Minor flooding is expected on the Okanogan River near Tonasket late this week into early next week. Other rivers that are running high and will continue to be monitored include the Okanogan, Stehekin, Entiat, Methow, Kettle, Moyie, and Kootenai. In addition, there will be an increased chances for thunderstorms on Friday over the northern mountains and Idaho Panhandle with a few storms possible as early as Thursday. Brief heavy rain...small hail...and gusty winds are possible with these storms. IDZ002-003-026-027-WAZ031>036-041-044-221230- COEUR D'ALENE AREA-IDAHO PALOUSE-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA- WATERVILLE PLATEAU- 529 AM PDT THU APR 21 2016 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY No hazardous weather is expected at this time.
Nearby
River Flood Warnings in Washington, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.